Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 204, NWS Austin/San Antonio, TX

June 15, 2007Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 15, 2007, 11:24 PM CDT for Edwards County, Val Verde County, Texas. It took effect at Jun 15, 2007, 11:30 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 11:24 PM CDT (04:24 UTC)
In effect from
Jun 15, 2007, 11:30 PM CDT
Expired
Jun 16, 2007, 2:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 160430
FFWEWX
TXC137-465-160730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1124 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LOMA ALTA...JUNO...

* UNTIL 230 AM CDT

* AT 1119 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SEVERE THUNDERSTORMS MOVING INTO NORTHERN PORTIONS OF EDWARDS AND
  VAL VERDE COUNTIES. RAINFALL RATES OF 1 TO 4 INCHES PER HOUR WERE
  INDICATED.     

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS VERY HEAVY
  RAINFALL WILL IMPACT AREAS ALONG THE DEVILS RIVER AND HIGHWAYS 163
  AND 189 FROM THE CROCKETT COUNTY LINE TO JUNO TO 10 MILES NORTH OF
  COMSTOCK AS WELL AS AREAS ALONG HIGHWAY 277 TO THE SUTTON COUNTY
  LINE AND HIGHWAY 55 NORTHWEST OF ROCKSPRINGS. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2992 10128 2987 10029 3027 10018 3026 10140

$$
2 follow-up statements
000 
WGUS74 KEWX 160458
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT FRI JUN 15 2007

TXC137-465-160730-
EDWARDS TX-VAL VERDE TX-
1144 PM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHWESTERN 
EDWARDS COUNTY AND NORTHEASTERN VAL VERDE COUNTY. THIS VERY HEAVY 
RAINFALL WILL IMPACT AREAS ALONG THE DEVILS RIVER AND HIGHWAYS 163   
AND 189 FROM THE CROCKETT COUNTY LINE TO JUNO TO 10 MILES NORTH OF   
COMSTOCK...HIGHWAY 277 FROM THE SUTTON COUNTY LINE TO 25 MILES NORTH 
OF DEL RIO...HIGHWAY 55 NORTHWEST OF ROCKSPRINGS...AND THE SOUTH 
LLANO RIVER. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNO

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2966 10132 2964 10020 3027 10018 3026 10140

$$
000 
WGUS74 KEWX 160644
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 AM CDT SAT JUN 16 2007

TXC137-465-160730-
EDWARDS TX-VAL VERDE TX-
142 AM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR VAL
VERDE AND EDWARDS COUNTIES...

AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS EASTERN VAL VERDE
COUNTY AND WESTERN EDWARDS COUNTY. MOVEMENT WAS EAST AT 15 TO 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNO

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2966 10132 2964 10020 3027 10018 3026 10140

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:17 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 7:17 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT FRI JUN 15 2007

.UPDATE...
HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398
FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT
SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL
COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR
SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO
TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE
UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE,
ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/

AVIATION...
VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS
WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z.
WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF
TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR
BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z.
STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED
TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE
THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/

DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS
FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE
SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST
(WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND
THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD
UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN
BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS
DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA
BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA
WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE
DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST
TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND
SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH
CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF
SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID
90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH
TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE
PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  87  71  84  73 /  70  60  80  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  71  85  74 /  70  60  80  60  50
DEL RIO INTL AIRPORT           76  95  76  96  76 /  40  20  40  20  10
SAN ANTONIO INTL AIRPORT       74  89  73  87  75 /  50  50  80  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...
BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...
EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...
MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON...ZAVALA.

&&

04/06

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde57 min
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde64 min
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:12 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 3:14 AM CDTFlash Flood WarningEWXUvalde3 hr
Jun 16, 6:32 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 16, 10:35 AM CDTFlash Flood WarningEWXEdwards115 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.